Aequationes mathematicae

, Volume 91, Issue 4, pp 663–690 | Cite as

On spectral analysis in varieties containing the solutions of inhomogeneous linear functional equations

  • Gergely KissEmail author
  • Csaba Vincze


The aim of the paper is to investigate the solutions of special inhomogeneous linear functional equations using spectral analysis in a translation invariant closed linear subspace of additive/multiadditive functions containing the restrictions of the solutions to finitely generated fields. The application of spectral analysis in some related varieties is a new and important trend in the theory of functional equations; especially they have successful applications in the case of homogeneous linear functional equations. The foundations of the theory can be found in Kiss and Varga (Aequat Math 88(1):151–162, 2014) and Kiss and Laczkovich (Aequat Math 89(2):301–328, 2015). We are going to adopt the main theoretical tools to solve some inhomogeneous problems due to Koclȩga-Kulpa and Szostok (Ann Math Sylesianae 22:27–40, 2008), see also Koclȩga-Kulpa and Szostok (Georgian Math J 16:725–736, 2009; Acta Math Hung 130(4):340–348, 2011). They are motivated by quadrature rules of approximate integration.


Linear functional equations Spectral analysis Spectral synthesis 

Mathematics Subject Classification

Primary 43A45 43A70 Secondary 13F20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kiss, G., Varga, A.: Existence of nontrivial solutions of linear functional equations. Aequat. Math. 88(1), 151–162 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Kiss, G., Laczkovich, M.: Linear functional equations, differential operators and spectral synthesis. Aequat. Math. 89(2), 301–328 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Kiss, G., Varga, A.: Algebraic methods for the solution of linear functional equations. Acta Math. Hung. 146(1), 128–141 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Kiss, G.: Linear functional equations with algebraic parameters. Publ. Math. Debr. 85(1–2), 145–160 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Kiss, G., Vincze, Cs.: On spectral synthesis in varieties containing the solutions of inhomogeneous linear functional equations. Aequat. Math. (2017). doi: 10.1007/s00010-017-0482-y
  6. 6.
    Koclȩga-Kulpa, B., Szostok, T.: On a functional equation connected to Gauss quadrature rule. Ann. Math. Sylesianae 22, 27–40 (2008)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Koclȩga-Kulpa, B., Szostok, T.: On a class of equations stemming form various quadrature rules. Acta. Math. Hung. 130(4), 340–348 (2011)CrossRefzbMATHGoogle Scholar
  8. 8.
    Koclȩga-Kulpa, B., Szostok, T., Wasowicz, S.: On functional equations connected with quadrature rules. Georgian Math. J. 16, 725–736 (2009)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Kuczma, M.: An Introduction to the Theory of Functional Equations and Inequalities. Polish Scientific Publishers, Warsaw (1985)zbMATHGoogle Scholar
  10. 10.
    Laczkovich, M., Székelyhidi, G.: Harmonic analysis on discrete abelien groups. Proc. Am. Math. Soc. 133(6), 1581–1586 (2004)CrossRefzbMATHGoogle Scholar
  11. 11.
    Sablik, M.: Taylor’s theorem and functional equations. Aequat. Math. 60, 258–267 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Székelyhidi, L.: On a class of linear functional equations. Publ. Math. (Debr.) 29, 19–28 (1982)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Székelyhidi, L.: Discrete spectral synthesis. Ann. Math. Inf. 32, 141–152 (2005)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Vincze, Cs, Varga, A.: On Daróczy’s problem for additive functions. Publ. Math. Debr. 75(1–2), 299–310 (2009)zbMATHGoogle Scholar
  15. 15.
    Vincze, Cs, Varga, A.: Nontrivial solutions of linear functional equations: methods and examples. Opusc. Math. 35(6), 957–972 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Vincze, Cs, Varga, A.: On the characteristic polynomials of linear functional equations. Period. Math. Hung. 71(2), 250–260 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Vincze, Cs: Algebraic dependency of roots of multivariate polynomials and its applications to linear functional equations. Period. Math. Hung. 74(1), 112–117 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Vincze, Cs, Varga, A.: On a sufficient and necessary condition for a multivariate polynomial to have algebraic dependent roots–an elementary proof. Acta Math. Acad. Paedagog. Nyházi 33, 1–13 (2017)MathSciNetGoogle Scholar

Copyright information

© Springer International Publishing 2017

Authors and Affiliations

  1. 1.Mathematics Research Unit, FSTCUniversity of LuxembourgLuxembourgLuxembourg
  2. 2.Department of Geometry, Institute of Mathematics, Faculty of Science and TechnologyUniversity of DebrecenDebrecenHungary

Personalised recommendations